MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G48194
Medical Device Problem Codes Break (1069); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, upon completion of an interventional procedure of the left leg, the distal tip of a flexor shuttle tibial guiding sheath unraveled upon removal of the device, exposing the coils.Access was obtained in the right common femoral artery to target the left common tibial vessel.The anatomy was not tortuous, calcified, or scarred.An unknown wire guide, balloon, and catheter were used with the sheath during the procedure.Resistance was encountered upon removal of the sheath, and the dilator was in place when the separation occurred.The device was successfully removed from the patient.Because the procedure was complete, another device was not needed.Upon return and initial evaluation of the device, the sheath was found to have unraveled and separated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Event summary: as reported, upon completion of an interventional procedure of the left leg, the distal tip of a flexor shuttle tibial guiding sheath unraveled upon removal of the device, exposing the coils.Access was obtained in the right common femoral artery to target the left common tibial vessel.The anatomy was not tortuous, calcified, or scarred.An unknown wire guide, balloon, and catheter were used with the sheath during the procedure.Resistance was encountered upon removal of the sheath, and the dilator was in place when the separation occurred.The device was successfully removed from the patient.Because the procedure was complete, another device was not needed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.One ksaw-5.0-18/38-110-rb-shtl-hc was returned for investigation in a used and damaged condition.The sheath was bunched beginning 20.5cm from the white cap.The distal tip of the sheath was separated and unraveled at 60.5cm from the white cap, exposing the inner wire.The device was separated into two segments.A document-based investigation evaluation was performed.One relevant nonconformance was recorded for this product lot; the affected device was scrapped, and there are 100% inspections to capture this nonconformance.There have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.A review of relevant manufacturing documents was conducted.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device is provided with instructions for use which warn, ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider reinserting the dilator prior to continuing removal.¿ based on the available information, cook has concluded that a cause for the event could not be established.A capa investigation was previously opened to investigate this failure mode and remains ongoing.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13440364
Report Number1820334-2022-00157
Device Sequence Number13974175
Product Code DYB
UDI-Device Identifier00827002481947
UDI-Public(01)00827002481947(17)241028(10)14317060
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model NumberG48194
Device Catalogue NumberKSAW-5.0-18/38-110-RB-SHTL-HC
Device Lot Number14317060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer04/25/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale